To the Editor.
—Cough is increasingly reported as a potential side effect of angiotensin-converting enzyme inhibitors.1 Cases of cough have been reported with enalapril as well as with captopril therapy.2-4We report two additional cases of coughing associated with one of these converting-enzyme inhibitors. After introduction of the other inhibitor, the manifestations of coughing promptly recurred following a remission.
Report of Cases.
—An 82-year-old woman was given captopril (12.5 mg, three times a day) for the treatment of congestive heart failure since September 1985. During the following winter, an episodic dry cough was noticed. Progressively, the cough became persistent, and was associated with a tickling sensation in her throat. No pulmonary abnormality was found in clinical and radiologic examination, and the congestive heart failure remained controlled. The cough continued and was less and less tolerated, kept the patient awake at night, and persisted throughout the